Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 104, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 15, 2005, 6:54 PM MDT for Weld County, Colorado. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2005, 6:54 PM MDT (00:54 UTC)
- Expired
- Jun 15, 2005, 7:14 PM MDT
- In force
- 20 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Weld County, CO
The radar
The Cheyenne radar (KCYS), 108 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 2823 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 160054 SVRBOU COC123-160130- /O.NEW.KBOU.SV.W.0104.050616T0054Z-050616T0130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 654 PM MDT WED JUN 15 2005 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME EAST CENTRAL WELD COUNTY IN NORTHEAST COLORADO * UNTIL 730 PM MDT * AT 652 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 5 MILES SOUTHEAST OF NEW RAYMER...OR ABOUT 22 MILES NORTH OF FORT MORGAN...MOVING NORTHEAST AT 5 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STONEHAM AND NEW RAYMER. LAT...LON 4067 10381 4053 10382 4053 10359 4073 10358 $$ BAKER
2 follow-up statements
000 WWUS55 KBOU 160108 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 705 PM MDT WED JUN 15 2005 COC123-160130- /O.CON.KBOU.SV.W.0104.000000T0000Z-050616T0130Z/ WELD CO- 705 PM MDT WED JUN 15 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM MDT FOR EXTREME EAST CENTRAL WELD COUNTY... AT 645 PM MDT...A TRAINED WEATHER SPOTTER 3 MILES SOUTHWEST OF STONEHAM...OR ABOUT 22 MILES NORTH OF FORT MORGAN...REPORTED PENNY SIZE HAIL FROM A SEVERE THUNDERSTORM. THE THUNDERSTORM THAT PRODUCED THIS HAIL HAS WEAKEN SOME IN THE PAST SEVERAL MINUTES AS IT CONTINUES TO MOVE NORTHEAST AT 5 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STONEHAM AND NEW RAYMER. LAT...LON 4067 10381 4053 10382 4053 10359 4073 10358 $$ BAKER
000 WWUS55 KBOU 160114 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 713 PM MDT WED JUN 15 2005 COC123-160123- /O.CAN.KBOU.SV.W.0104.000000T0000Z-050616T0130Z/ WELD CO- 713 PM MDT WED JUN 15 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL WELD COUNTY IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. LAT...LON 4067 10381 4053 10382 4053 10359 4073 10358 $$ MRB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:25 PM MDT, 4 hours 29 minutes earlier.
Area forecast discussion, Jun 15, 2:25 PM MDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 225 PM MDT WED JUN 15 2005 .SHORT TERM...WEAK UPPER LEVEL DISTURBANCE IS MOVING INTO NORTHEASTERN COLORADO THIS AFTN. SURFACE OBS SHOW DRY LINE ROUGHLY EXTENDS FM GREELEY TO DIA TO LIMON. BEST SFC BASED CAPES ARE EAST OF THIS LINE WITH LAPS VALUES OF 1500-2100 J/KG. SOME CIN STILL PRESENT AS WELL. BOTTOM LINE IS THERE IS STILL SOME POTENTIAL FOR ISOLD SVR STORMS THIS AFTN/EVNG...BUT THIS WILL LIKELY BE EAST OF THE DENVER AREA. WILL KEEP CURRENT POPS AS IS WITH SCT CATEGORY POPS OVR THE NERN PLAINS WITH LESSER POPS ELSEWHERE. MDLS DO SHOW SOME CLEARING OVERNIGHT. ON THURSDAY...INCREASING LOW LVL MSTR IN PROGGED AS THE SFC THETA-E RIDGE BACKS INTO THE FRONT RANGE. MDLS SHOW THE FRONTAL BOUNDARY WILL BE ANCHORED ALONG THE FOOTHILLS AND PALMER DIVIDE AS LOW LEVEL ELY FLOW STRENGTHENS IN THE AFTN. FCST CAPES ARE VERY HIGH WITH VALUES RANGING FM 1500-2000 J/KG ALONG THE FRONT RANGE TO MORE THAN 3000 J/KG IN THE NORTHEAST PLAINS. PW VALUES IN THE NORTHEAST PLAINS EXCEED 1 INCH BY LATE THU AFTN. SOUNDINGS SHOW GOOD DIRECTIONAL SHEAR BUT THE STORM MOTIONS ARE LESS THAN 5 KTS. SEEMS MORE LIKE A MONSOON SCENARIO WITH HEAVY RAIN THE MAIN CONCERN VS LARGE HAIL...BUT THERE COULD BE ENOUGH SHEAR FOR THAT AS WELL. FOR NOW WILL UP POPS TO SCT CATEGORY ALONG THE FRONT RANGE IN THE AFTN. NO LIFTING MECHANISMS APPARANT UPSTAIRS TO AID DEEP CONVECTION...SO WILL NEED TO RELY ON AFTN HEATING...UPSLOPE AND BOUNDARY INTERACTIONS TO FIRE OFF THE STORMS. .LONG TERM...THU NGT-SAT...MDLS MAINTAIN UPR RDG WITH SWLY FLO ALF ACRS CNTRL RCKYS THRU PRD. BEST CHC FOR CONVECTION WUD BE THU NGT WHEN WEAK SHT WAVE COMBINED WITH LO LVL UPSLP FLO WILL DESTABILIZE THE AMS AND ALLOW SCT TSTMS. FCST CAPES RANGE FRM 500 TO MORE THAN 2500 J/KG ON PLAINS. SVR STORMS WILL BE PSBL OVER PLAINS TO E OF URBAN CORRIDOR. ON FRI FCST SOUNDINGS SHW HI CAPES...FM OVER 1200 TO 1800J/KG ON PLAINS BUT ALSO QUITE A BIT OF CIN WHICH MAY INHIBIT STG CONVECTIVE DEVLPMNT. WILL GO WITH SLGT CHC OF STORMS ATTM. STG LO LEVEL WNDS WOULD PROVIDE ADEQUATE SHEAR FOR SVR TSTMS. ON SAT AMS DRIES AND STABILIZES OVER MTNS AND URBAN CORRIDOR WITH BEST CHC FOR LATE DAY STORMS ALG ERN BRDR. WITH ABUNDANT LO LVL MSTR ON PLAINS AS SHOWN BY ETA12 BL RH WILL MENTION PTCHY TO AREAS OF FOG ARND SUNRISE ON BOTH FRI AND SAT MRNGS. TEMPS WILL BE COOL ON FRI AND WRMR ON SAT. WILL MAKE ONLY SMALL ADJUSTMNTS TO MOS TEMP GDNC VALUES. IN EXTENDED PRD...SUN-WED...MDLS MAINTAIN ELONGATED POSITIVELY TILTED UPR RDG OVER GREAT PLAINS AND CNTRL AND SRN RCKYS. AMS WILL RMN DRY AND RELATIVELY STABL WITH NO ORGANIZED CONVECTION EXPECTED. TEMPS WILL BE NR OR ABV SEASONAL NORMS. && .BOU...NONE. && COOPER/GARD...WFO BOULDER
Hazardous weather outlook, Jun 15, 10:38 AM MDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1038 AM MDT WED JUN 15 2005 COZ030>051-161200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1038 AM MDT WED JUN 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A WEAK UPPER LEVEL DISTURBANCE OVER WESTERN COLORADO THIS MORNING WILL MOVE INTO NORTHEASTERN COLORADO THIS AFTERNOON AND EVENING. AS IT DOES...WIDELY SCATTERED SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS AND FOOTHILLS WILL MOVE INTO THE URBAN CORRIDOR BY 1 PM...WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING AND SPREADING INTO THE ADJACENT PLAINS BY 4 PM...AND CONTINUING INTO THIS EVENING. A FEW OF THE STORMS COULD BECOME SEVERE...PRODUCING HAIL UP TO AN INCH IN DIAMETER AND DAMAGING WIND. THE BEST POTENTIAL FOR SEVERE WEATHER TODAY WILL OCCUR ALONG AND EAST OF A BOUNDARY THAT WILL STRETCH FROM AROUND GREELEY TO BYERS TO MATHESON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 2 PM THIS AFTERNOON. COOPER/GARD...WFO BOULDER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 3:29 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Washington | 52 min |
| Jun 16, 4:02 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe | 59 min |
| Jun 16, 4:08 PM MDT | Flash Flood Warning | BOU | Arapahoe | 3 hr |
| Jun 16, 4:46 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 59 min |
| Jun 16, 5:09 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 55 min |
| Jun 16, 5:27 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 42 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.